Alert archive / California / Wind Advisories in 2012
Wind Advisory 18, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 12, 2012, 2:09 PM PDT. It took effect at Apr 13, 2012, 5:00 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 2:09 PM PDT (21:09 UTC)
- In effect from
- Apr 13, 2012, 5:00 AM PDT
- Expired
- Apr 14, 2012, 5:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
330 WWUS76 KHNX 122109 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 209 PM PDT THU APR 12 2012 CAZ098-099-130400- /O.NEW.KHNX.WI.Y.0018.120413T1200Z-120414T1200Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 209 PM PDT THU APR 12 2012 ...WIND ADVISORY IN EFFECT FOR THE KERN COUNTY DESERT FROM 5 AM FRIDAY TO 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM FRIDAY TO 5 AM PDT SATURDAY FOR THE KERN COUNTY DESERT. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING: WINDS WILL INCREASE EARLY FRIDAY MORNING AND CONTINUE THROUGH EARLY SATURDAY MORNING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RANDSBURG...RIDGECREST * IMPACTS: STRONG CROSSWINDS WILL HAMPER DRIVING ABILITY... ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY RESTRICT VISIBILITY AT TIMES. IMPACTED ROADS WILL BE HIGHWAY 14...HIGHWAY 58 AND U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DCH WEATHER.GOV/HANFORD
5 follow-up statements
042 WWUS76 KHNX 130336 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 836 PM PDT THU APR 12 2012 CAZ098-099-131200- /O.CON.KHNX.WI.Y.0018.120413T1200Z-120414T1200Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 836 PM PDT THU APR 12 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO 5 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO 5 AM PDT SATURDAY FOR THE KERN COUNTY DESERTS. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING: WINDS WILL INCREASE EARLY FRIDAY MORNING AND CONTINUE THROUGH EARLY SATURDAY MORNING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RANDSBURG...RIDGECREST * IMPACTS: STRONG CROSSWINDS WILL HAMPER DRIVING ABILITY... ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY RESTRICT VISIBILITY AT TIMES. IMPACTED ROADS WILL BE HIGHWAY 14...HIGHWAY 58 AND U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DS WEATHER.GOV/HANFORD
973 WWUS76 KHNX 131152 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 452 AM PDT FRI APR 13 2012 CAZ098-099-132300- /O.CON.KHNX.WI.Y.0018.120413T1200Z-120414T1200Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 452 AM PDT FRI APR 13 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY FOR THE KERN COUNTY DESERTS. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING: WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH EARLY SATURDAY MORNING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RANDSBURG...RIDGECREST * IMPACTS: STRONG CROSSWINDS WILL HAMPER DRIVING ABILITY... ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY RESTRICT VISIBILITY AT TIMES. IMPACTED ROADS WILL BE HIGHWAY 14... HIGHWAY 58 AND U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BEAN WEATHER.GOV/HANFORD
571 WWUS76 KHNX 132250 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 350 PM PDT FRI APR 13 2012 CAZ098-099-140700- /O.CON.KHNX.WI.Y.0018.000000T0000Z-120414T1200Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 350 PM PDT FRI APR 13 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY FOR THE KERN COUNTY DESERTS. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING: WINDS WILL INCREASE THIS EVENING AS THE COLD FRONT MOVES THROUGH THE REGION AND CONTINUE THROUGH EARLY SATURDAY MORNING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST. * IMPACTS: STRONG CROSSWINDS WILL HAMPER DRIVING ABILITY... ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY RESTRICT VISIBILITY AT TIMES. IMPACTED ROADS WILL BE HIGHWAY 14...HIGHWAY 58 AND U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
980 WWUS76 KHNX 140653 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1153 PM PDT FRI APR 13 2012 CAZ098-099-141200- /O.CON.KHNX.WI.Y.0018.000000T0000Z-120414T1200Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 1153 PM PDT FRI APR 13 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY FOR THE KERN COUNTY DESERTS. * WINDS: SOUTHWEST 25 TO 35 MPH. GUSTS UP TO 55 MPH ESPECIALLY BELOW PASSES. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST. * IMPACTS: STRONG WINDS WILL HAMPER DRIVING ABILITY...ESPECIALLY HIGH PROFILE VEHICLES. ROADS AFFECTED BY THE GUSTY WINDS INCLUDE HIGHWAYS 14 AND 58...AND U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BINGHAM WEATHER.GOV/HANFORD
208 WWUS76 KHNX 141207 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 507 AM PDT SAT APR 14 2012 CAZ098-099-141315- /O.EXP.KHNX.WI.Y.0018.000000T0000Z-120414T1200Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 507 AM PDT SAT APR 14 2012 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE KERN COUNTY DESERTS. WINDS HAVE SUBSIDED MOST AREAS. HOWEVER THE COULD STILL BE SOME ISOLATED GUSTS TO 45 MPH IMMEDIATELY BELOW DESERTS FACING PASSES AND CANYONS THROUGH SUNRISE. $$ BINGHAM WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 12, 10:04 AM PDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 12, 10:04 AM PDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1004 AM PDT THU APR 12 2012 .SYNOPSIS... A COLD PACIFIC STORM WILL MOVE INTO THE CENTRAL CALIFORNIA INTERIOR TONIGHT. AS THE SYSTEM APPROACHES, IT WILL BRING SCATTERED SHOWERS AND A CHANCE OF THUNDERSTORMS TO THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS THIS AFTERNOON. RAIN AND MOUNTAIN SNOW WILL OVERSPREAD MUCH OF THE DISTRICT TONIGHT AND CONTINUE INTO FRIDAY. AS THE STORM MOVES INLAND, IT WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND EVENING WHILE HEAVY SNOW CONTINUES OVER THE MOUNTAINS. A FEW THUNDERSTORMS MAY BECOME SEVERE IN THE SAN JOAQUIN VALLEY THIS AFTERNOON AS WELL AS FRIDAY WITH HAIL, STRONG WINDS AND BRIEFLY HEAVY RAIN THE MAIN THREATS. && .UPDATE... ANOTHER ROUND OF PRECIP MOVING INTO THE DISTRICT THIS MORNING AS THE SECOND WINTER-LIKE STORM PUSHES ONSHORE. THE ASSOCIATED COLD FRONT IS NOW PUSHING THROUGH CENTRAL CALIFORNIA WITH PRECIP FROM COALINGA TO NEAR YOSEMITE. THIS COLD FRONT IS MOVING RATHER QUICKLY AND SHOULD MOVE THROUGH THE AREA BEFORE SUNSET. BEHIND THE COLD FRONT...DRIER AIR IS SURGING INTO CENTRAL CALIFORNIA LATER THIS MORNING WITH THE POTENTIAL FOR AFTERNOON THUNDERSTORMS. WILL KEEP A MENTION OF THUNDER FOR TODAY...MAINLY NORTH OF KERN COUNTY AND ON THE WEST SIDE OF THE VALLEY. BASED ON THE UPPER AIR OBSERVATIONS FROM VANDENBURG AND OAKLAND...THE POTENTIAL IS HIGH FOR A REPEAT OF CONVECTION ACROSS THE VALLEY AND LI/CAPE AND WIND SHEAR SUPPORT FOR A GOOD CHANCE. WILL MAKE UPDATES TO INCREASE THE PROB OF PRECIP AND THE AREAL COVERAGE OF THUNDER FOR TODAY...AND UPGRADE THE WINTER STORM WATCH TO A WARNING. WILL RE- ISSUE PRODUCTS TO BEEF UP THE WORDING THE UPCOMING STORM EVENTS. && .PREV DISCUSSION... /ISSUED 459 AM PDT THU APR 12 2012/ THE SHORTWAVE IMPULSE WHICH BROUGHT SIGNIFICANT PRECIPITATION AND SOME SEVERE STORMS TO THE CENTRAL CALIFORNIA INTERIOR WEDNESDAY CONTINUES TO PULL AWAY FROM THE AREA...FOLLOWED CLOSELY BY THE NEXT WAVE ALREADY NEARING OUR NORTHERN SECTIONS. AN ASSOCIATED RATHER SOLID BAND OF PRECIP WILL PUSH INTO MERCED COUNTY WITHIN A FEW HOURS AND CONTINUE SOUTH ACROSS OUR AREA TODAY. THERE SHOULD BE ENOUGH INSTABILITY DEVELOPING WITH THE INCOMING ENERGY TO PROVIDE A SLIGHT CHANCE FOR SOME THUNDERSTORMS IN THE VALLEY AGAIN TODAY. THE MAIN PACIFIC LOW PRESSURE SYSTEM IS PROGGED TO SWING INLAND OVER OUR AREA TONIGHT AND FRIDAY...BRINGING FURTHER PRECIPITATION ACROSS OUR ZONES. SNOW LEVELS WILL DROP TO AROUND 4000 FEET WITH THIS RELATIVELY COLD INCOMING SYSTEM AND A WINTER STORM WARNING HAS BEEN ISSUED FOR THE SOUTHERN SIERRA FOR THIS AFTERNOON THROUGH FRIDAY NIGHT. AS MUCH AS A FOOT OF SNOWFALL ACCUMULATION IS POSSIBLE DOWN TO AROUND 4000 FEET WITH A COUPLE OF FEET EXPECTED IN THE HIGHER ELEVATIONS. A WINTER STORM WATCH IS ALSO NOW IN EFFECT FOR THE KERN COUNTY MOUNTAINS BEGINNING EARLY FRIDAY MORNING...AS SNOW LEVELS ARE EXPECTED TO LOWER TO PASS LEVEL THERE. AS THIS COLD SYSTEM MOVES OVERHEAD FRIDAY AFTERNOON...WE COULD SEE ANOTHER ROUND OF SIGNIFICANT THUNDERSTORM ACTIVITY. AFTER SOME LINGERING MAINLY MOUNTAIN SHOWERS SATURDAY ON THE BACKSIDE OF THE DEPARTING LOW...WE CAN EXPECT A DRY AND WARMING TREND THROUGH THE MIDDLE OF NEXT WEEK UNDER WEAK RIDGING. TEMPERATURES WILL BE AS MUCH AS 9-18 DEGREES BELOW CLIMO DURING THE NEXT COUPLE OF STORMY DAYS...RECOVERING TO AROUND SEASONAL AVERAGES BY MONDAY...AND WARMING A FEW DEGREES FURTHER THROUGH MIDWEEK. && .AVIATION... MVFR CONDITIONS WILL PREVAIL THROUGHOUT THE SOUTHERN SIERRA NEVADA AND ADJACENT FOOTHILLS AS WELL AS THE TEHACHAPI MOUNTAINS THRU 00Z FRIDAY WITH LOCAL IFR IN SHOWERS. IFR CONDITIONS WILL BECOME WIDESPREAD OVER THE SIERRA NEVADA BETWEEN 00Z AND 06Z FRIDAY WITH SNOW AND MOUNTAIN OBSCURATION. IFR CONDITIONS WILL DEVELOP IN THE KERN COUNTY MOUNTAINS BETWEEN 06Z AND 12Z FRIDAY. ADDITIONALLY... ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE SAN JOAQUIN VALLEY BETWEEN 19Z TODAY AND 03Z FRIDAY. VFR CONDITIONS WILL PREVAIL ELSEWHERE ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 12Z FRIDAY. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 11 PM PDT FRIDAY CAZ096-097. WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT CAZ095. && PUBLIC...MOLINA AVN/FW...DCH SYNOPSIS...ANDERSEN WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 12, 10:42 AM PDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1042 AM PDT THU APR 12 2012 CAZ089>099-131745- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1042 AM PDT THU APR 12 2012 ...UNSETTLED WEATHER CONTINUES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FROM 5 PM THIS AFTERNOON THROUGH 11 PM PDT FRIDAY FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO THE TULARE-KERN COUNTY LINE. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE /SFOWSWHNX/ FOR MORE DETAILS. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS. STORMS THAT DO FORM MAY BECOME SEVERE WITH HAIL, GUSTY WINDS, DANGEROUS LIGHTNING, AND HEAVY DOWNPOURS. POSSIBLE STREET FLOODING COULD OCCUR WITH THE HEAVIEST RAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WINTER STORM WARNING WILL REMAIN IN EFFECT FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO THE TULARE-KERN COUNTY LINE THROUGH 11 PM PDT FRIDAY. A WINTER STORM WARNING IS IN EFFECT FROM 5AM FRIDAY THROUGH 5AM PDT SATURDAY FOR THE KERN COUNTY MOUNTAINS. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE /SFOWSWHNX/ FOR MORE DETAILS. THUNDERSTORMS ARE POSSIBLE FRIDAY IN THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS. SOME OF THE STORMS COULD BECOME SEVERE. THUNDERSTORMS ARE ALSO POSSIBLE FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. STRONG AND GUSTY WINDS ARE EXPECTED IN THE KERN COUNTY MOUNTAINS AND DESERTS FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS HAVE BEEN ACTIVATED ACROSS ALL OF INTERIOR CENTRAL CALIFORNIA FOR THURSDAY AFTERNOON AND ALSO MAY BE NECESSARY FRIDAY AFTERNOON. WEATHER SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THROUGH THE AMATEUR RADIO NETWORK OR BY TELEPHONE. ANDERSEN
In the hours before
Special weather statement, Apr 12, 10:19 AM PDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1019 AM PDT THU APR 12 2012 CAZ089>094-121930- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 1019 AM PDT THU APR 12 2012 ...A WINTER-LIKE STORM WILL IMPACT THE CENTRAL CALIFORNIA INTERIOR THIS AFTERNOON THROUGH FRIDAY NIGHT... IN THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS...ISOLATED THUNDERSTORMS ARE PROBABLE THIS AFTERNOON AS THE STORM SYSTEM APPROACHES FROM THE PACIFIC. STORMS THAT DO DEVELOP MAY BECOME SEVERE WITH HAIL, DANGEROUS LIGHTNING, STRONG WINDS, AND BRIEF HEAVY DOWNPOURS AS THE MAIN THREATS. THE STORM WILL ALSO BRING RAIN TO THE REGION TONIGHT INTO FRIDAY MORNING AS IT MOVES INLAND. THE ATMOSPHERE WILL BECOME VERY UNSTABLE BY FRIDAY AFTERNOON WITH A RENEWED THREAT OF THUNDERSTORMS...A FEW OF THEM ALSO BECOMING SEVERE...ACCOMPANIED BY HAIL...DANGEROUS LIGHTNING...HEAVY DOWNPOURS AND GUSTY WINDS. ADDITIONAL RAINFALL THROUGH FRIDAY NIGHT WILL RANGE FROM A HALF INCH TO THREE QUARTERS OF AN INCH IN THE SAN JOAQUIN VALLEY TO AS MUCH AS 1.5 INCHES IN THE SIERRA FOOTHILLS. LOCALLY HEAVIER AMOUNTS ARE LIKELY WITHIN THUNDERSTORMS. LISTEN TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR UPDATES ON THIS STORM. CAZ098-099-121930- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 1019 AM PDT THU APR 12 2012 ...STRONG AND GUSTY WINDS EXPECTED FRIDAY AND FRIDAY NIGHT... ...ISOLATED THUNDERSTORMS POSSIBLE FRIDAY AFTERNOON... A COLD AND POWERFUL STORM SYSTEM WILL MOVE INLAND FROM THE PACIFIC TONIGHT AND FRIDAY. AS THE STORM APPROACHES...WESTERLY WINDS WILL INCREASE DURING THE NEXT 24 HOURS WITH WINDS POSSIBLY GUSTING TO 55 MPH OR HIGHER BELOW THE PASSES BY FRIDAY AFTERNOON AND EVENING. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON INTO EARLY FRIDAY EVENING. IN ADDITION TO DANGEROUS LIGHTNING... THUNDERSTORMS MAY BE ACCOMPANIED BY BRIEFLY HEAVY RAIN AND SMALL HAIL. ANDERSEN WEATHER.GOV/HANFORD
Special weather statement, Apr 12, 12:36 PM PDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1236 PM PDT THU APR 12 2012 CAZ089>094-130400- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 1236 PM PDT THU APR 12 2012 ...A WINTER-LIKE STORM WILL IMPACT THE CENTRAL CALIFORNIA INTERIOR THIS AFTERNOON THROUGH FRIDAY NIGHT... IN THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS...ISOLATED THUNDERSTORMS ARE PROBABLE THIS AFTERNOON AS THE STORM SYSTEM APPROACHES FROM THE PACIFIC. STORMS THAT DO DEVELOP MAY BECOME SEVERE WITH HAIL, DANGEROUS LIGHTNING, STRONG WINDS, AND BRIEF HEAVY DOWNPOURS AS THE MAIN THREATS. THE STORM WILL ALSO BRING RAIN TO THE REGION TONIGHT INTO FRIDAY MORNING AS IT MOVES INLAND. THE ATMOSPHERE WILL BECOME VERY UNSTABLE BY FRIDAY AFTERNOON WITH A RENEWED THREAT OF THUNDERSTORMS...A FEW OF THEM ALSO BECOMING SEVERE...ACCOMPANIED BY HAIL...DANGEROUS LIGHTNING...HEAVY DOWNPOURS AND GUSTY WINDS. ADDITIONAL RAINFALL THROUGH FRIDAY NIGHT WILL RANGE FROM A HALF INCH TO THREE QUARTERS OF AN INCH IN THE SAN JOAQUIN VALLEY TO AS MUCH AS 1.5 INCHES IN THE SIERRA FOOTHILLS. LOCALLY HEAVIER AMOUNTS ARE LIKELY WITHIN THUNDERSTORMS. LISTEN TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR UPDATES ON THIS STORM. CAZ098-099-130400- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 1236 PM PDT THU APR 12 2012 ...STRONG AND GUSTY WINDS EXPECTED FRIDAY AND FRIDAY NIGHT... ...ISOLATED THUNDERSTORMS POSSIBLE FRIDAY AFTERNOON... A COLD AND POWERFUL STORM SYSTEM WILL MOVE INLAND FROM THE PACIFIC TONIGHT AND FRIDAY. AS THE STORM APPROACHES...WESTERLY WINDS WILL INCREASE DURING THE NEXT 24 HOURS WITH WINDS POSSIBLY GUSTING TO 55 MPH OR HIGHER BELOW THE PASSES BY FRIDAY AFTERNOON AND EVENING. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON INTO EARLY FRIDAY EVENING. IN ADDITION TO DANGEROUS LIGHTNING... THUNDERSTORMS MAY BE ACCOMPANIED BY BRIEFLY HEAVY RAIN AND SMALL HAIL. MOLINA WEATHER.GOV/HANFORD
Local storm report, Apr 12, 1:23 PM PDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
123 PM PDT THU APR 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW LOWER KIBBIE RIDGE 38.03N 119.88W
04/12/2012 E12.0 INCH TUOLUMNE CA MESONET
SNOTEL 6700 FT ELEVATION
0800 AM SNOW POISON RIDGE 37.40N 119.52W
04/12/2012 E13.0 INCH MADERA CA MESONET
SNOTEL 6900 FT ELEVATION
0800 AM SNOW GRAVEYARD MEADOW 37.47N 119.29W
04/12/2012 E8.0 INCH MADERA CA MESONET
SNOTEL 6900 FT ELEVATION
0800 AM SNOW HUNTINGTON LAKE 37.23N 119.22W
04/12/2012 E5.0 INCH FRESNO CA MESONET
SNOTEL 7000 FT ELEVATION
0800 AM SNOW GREEN MTN 37.56N 119.24W
04/12/2012 E7.0 INCH MADERA CA MESONET
SNOTEL 7900 FT ELEVATION
0800 AM SNOW TUOLUMNE MEADOWS 37.87N 119.35W
04/12/2012 E3.5 INCH TUOLUMNE CA MESONET
SNOTEL 8600 FT ELEVATION
0800 AM SNOW VOLCANIC KNOB 37.39N 118.90W
04/12/2012 E12.0 INCH FRESNO CA MESONET
SNOTEL 10050 FT ELEVATION
0800 AM SNOW BLACKCAP BASIN 37.07N 118.77W
04/12/2012 E7.0 INCH FRESNO CA MESONET
SNOTEL 10300 FT ELEVATION
0800 AM SNOW CHARLOTTE LAKE 36.80N 118.42W
04/12/2012 E6.5 INCH FRESNO CA MESONET
SNOTEL 10400 FT ELEVATION
&&
MENDENHALLThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 6:47 PM PDT | Winter Storm Watch | HNX | 11 hr | |
| Apr 11, 6:55 PM PDT | Severe Thunderstorm Warning | HNX | Fresno, Kings | 35 min |
| Apr 12, 2:57 AM PDT | Winter Storm Watch | HNX | 7 hr | |
| Apr 12, 2:57 AM PDT | Winter Storm Warning | HNX | 60 hr | |
| Apr 12, 4:59 PM PDT | Special Weather Statement | HNX | Merced | 46 min |
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.